Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Projections of polytopes on the plane and the generalized Baues problem

Author: Christos A. Athanasiadis
Journal: Proc. Amer. Math. Soc. 129 (2001), 2103-2109
MSC (2000): Primary 52B11; Secondary 06A07, 55P15
Published electronically: November 21, 2000
MathSciNet review: 1825923
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


Given an affine projection $\pi: P \to Q$ of a $d$-polytope $P$ onto a polygon $Q$, it is proved that the poset of proper polytopal subdivisions of $Q$ which are induced by $\pi$ has the homotopy type of a sphere of dimension $d-3$ if $\pi$ maps all vertices of $P$ into the boundary of $Q$. This result, originally conjectured by Reiner, is an analogue of a result of Billera, Kapranov and Sturmfels on cellular strings on polytopes and explains the significance of the interior point of $Q$ present in the counterexample to their generalized Baues conjecture, constructed by Rambau and Ziegler.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 52B11, 06A07, 55P15

Retrieve articles in all journals with MSC (2000): 52B11, 06A07, 55P15

Additional Information

Christos A. Athanasiadis
Affiliation: Department of Mathematics, Royal Institute of Technology, S-100 44 Stockholm, Sweden

PII: S 0002-9939(00)05728-2
Received by editor(s): September 29, 1999
Received by editor(s) in revised form: October 22, 1999
Published electronically: November 21, 2000
Additional Notes: The author’s research was supported by the Göran Gustafsson Foundation at the Royal Institute of Technology, Stockholm, Sweden.
Communicated by: John R. Stembridge
Article copyright: © Copyright 2000 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia